Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Prostate Cancer

A Negative Biopsy After a Postive Biopsy and Effects of Eligard

02/15/2008

Question:

I know someone that was diagnosed as having Prostate Cancer. He was given an Eligard Injection initially, and then was re-biopsied very quickly, and found that he did not in fact have prostate cancer. My question is: are there any systemic side effects that he may experience due to not having prostate cancer and being treated with this drug?

Answer:

If the initial biopsy definitely showed cancer, just because the rebiopsy didn't show cancer, does not mean the patient doesn't have cancer. The repeat biopsy could have missed the cancer. Do not be certain the patient doesn't have prostate cancer. The Eligard should not have any long term side effects.

For more information:

Go to the Prostate Cancer health topic, where you can:

Response by:

Lee E Ponsky, MD Lee E Ponsky, MD
Associate Professor of Urology
School of Medicine
Case Western Reserve University